Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 12:30 PM CST for Greene County, Wayne County, Mississippi. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 12:30 PM CST (18:30 UTC)
- Expired
- Feb 3, 2022, 1:15 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 12:53 PM CST | TSTM WND DMG | 2 S Clara, MS | REPORT OF MULTIPLE TREES DOWN IN THE VICINITY OF CLARA, MS. |
| Feb 3, 1:10 PM CST | TSTM WND DMG | 3 Ssw State Line, MS | GREENE COUNTY EMA REPORTS ROOF DAMAGE TO A HOME IN THE KNOBTOWN COMMUNITY. TIME ESTIMATED FROM RADAR. |
| Feb 3, 1:10 PM CST | TSTM WND DMG | Denham, MS | REPORT OF TREES SNAPPED OFF AT THEIR MIDPOINTS IN DENHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 11:40 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
481
WUUS54 KMOB 031830
SVRMOB
MSC041-153-031915-
/O.NEW.KMOB.SV.W.0015.220203T1830Z-220203T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1230 PM CST Thu Feb 3 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Wayne County in southeastern Mississippi...
Northern Greene County in southeastern Mississippi...
* Until 115 PM CST.
* At 1229 PM CST, severe thunderstorms were located along a line
extending from Ovett to Richton to 6 miles southwest of New
Augusta, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3178 8894 3189 8848 3122 8844 3112 8884
3143 8884 3143 8894
TIME...MOT...LOC 1829Z 232DEG 40KT 3150 8904 3133 8894 3112 8909
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
103
WWUS54 KMOB 031843
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1243 PM CST Thu Feb 3 2022
MSC041-153-031915-
/O.CON.KMOB.SV.W.0015.000000T0000Z-220203T1915Z/
Wayne MS-Greene MS-
1243 PM CST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR WAYNE AND NORTHERN GREENE COUNTIES...
At 1242 PM CST, severe thunderstorms were located along a line
extending from 8 miles northeast of Ovett to 9 miles northeast of
Richton to 3 miles north of Beaumont, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3178 8894 3189 8848 3122 8844 3112 8884
3143 8884 3143 8894
TIME...MOT...LOC 1842Z 225DEG 40KT 3154 8891 3144 8883 3122 8890
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$626
WWUS54 KMOB 031901
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
101 PM CST Thu Feb 3 2022
MSC041-153-031915-
/O.CON.KMOB.SV.W.0015.000000T0000Z-220203T1915Z/
Wayne MS-Greene MS-
101 PM CST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR WAYNE AND NORTHERN GREENE COUNTIES...
At 101 PM CST, severe thunderstorms were located along a line
extending from 4 miles north of Clara to 4 miles northwest of
Buckatunna to 13 miles southwest of State Line, moving northeast at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3178 8894 3189 8848 3122 8844 3112 8884
3143 8884 3143 8894
TIME...MOT...LOC 1901Z 237DEG 36KT 3164 8872 3158 8857 3133 8867
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:10 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 3, 12:10 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022
.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:01 PM CST | Severe Thunderstorm Warning | MOB | Perry | 44 min |
| Feb 3, 12:50 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Feb 3, 1:11 PM CST | Special Weather Statement | MOB | Wayne | 49 min |
| Feb 3, 1:17 PM CST | Flash Flood Warning | MOB | Perry | 3 hr |
| Feb 3, 1:46 PM CST | Special Weather Statement | MOB | Stone | 44 min |
| Feb 3, 2:47 PM CST | Special Weather Statement | MOB | George, Greene | 43 min |
| Feb 3, 2:51 PM CST | Flash Flood Warning | MOB | Greene, Wayne | 3 hr |
| Feb 3, 3:00 PM CST | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Feb 3, 4:03 PM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.